What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 23, 4:39 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 23, 4:39 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
539 PM EDT Tue Apr 23 2019
.Forecast Update...
Issued 539 PM EDT Tue Apr 23 2019
Storms that fired over western Kentucky have been struggling to
maintain themselves as they head east into central Kentucky. Bulk
shear is very weak and the latest SDF AMDAR sounding (over an hour
ago) shows capping in the 7k-10k' layer. Most cumulus clouds on
the visible satellite loop aren't very impressive, though a look
out the window shows some moderate cu piling up northwest of the
weather office.
SBCAPE is around 1000 J/kg along and a couple counties either side
of the Ohio River just ahead of the incoming cold front, and DCAPE
is above 800 J/kg east of I-65 in that corridor. Low level lapse
rates are steep. So, if convection can get going, some gusty winds
could still occur with the heaviest local downpours. Latest radar
scan shows a cell going up over western Breckinridge County, so
we're not out of the woods yet.
&&
.Short Term...(This evening through Wednesday)
Issued at 300 PM EDT Tue Apr 23 2019
Latest GOES-Derived instability (CAPE) along the Ohio River is
nearing 1000 J/kg, close to what the HREF model has for this time. A
weak inversion at 700 mb (per latest AMDAR soundings) is keeping
development from occurring so far today. As instability peaks to
around 1500 J/kg on the HREF in the 5-7 PM time frame, we expect
development to begin by then. Still no change in the expected
weather hazards from earlier forecast...peak gusts of 35-45 mph in
storms and small areas of heavier rainfall where any training of
cells occurs this evening.
That activity could linger well into the overnight as colliding
boundaries keep things active farther into central Kentucky. The
cold front behind this first wave of activity will also linger as it
stalls out in the vicinity. General troughiness over the Midwest
looks to shoot some vortmaxes our way Wednesday, likely allowing for
more development along residual outflow boundaries and that front.
Given precipitable water values moving up to around 1.5 inches by
afternoon and these boundaries/this extra forcing, decided to bump
up rain chances for many in the area.
Temperatures are a little more in question for highs Wednesday,
given the difficulty in located morning cloud cover as well as those
boundaries. For now have around 70 in southern IN ranging to near
80 in southern KY.
.Long Term...(Wednesday night through Tuesday)
Issued at 330 PM EDT Tue Apr 23 2019
Wednesday night, an area of low surface pressure will be centered
over the Ohio Valley in the area the stationary front was, but by
this time, the front will have weakened to a point of pretty much
nothing. The CWA will maintain wind energy in the mid-levels and a
good moisture feed from the Gulf of Mexico. This provides most of
the CWA with high chances of seeing rain showers, and a decent
chance of a rumble or two of thunder. The chances drop off somewhat
in the Lake Cumberland region.
As a closed off low, over the Dallas, Texas area, heads towards
Tennessee, it will begin to push the precipitation through the CWA
from west to east. Chances of precipitation early Thursday drop
somewhat before intensifying in the evening hours. This will shift
the heaviest rainfall towards the Lake Cumberland area overnight
Thursday.
On Friday, skies clear and the sun comes out until Saturday
afternoon. Southern Indiana will be the first to see clouds and rain
chances move in from the northwest, if the GFS is correct. The Euro
delays this until later in the evening and shows the event having
less overall rainfall by moving out of the CWA Saturday night. The
GFS has a moist cold front moving through mid-day Saturday. With
this, thinking areas near the Ohio River could get less than a tenth
of an inch. The area will likely see some more rain around Tuesday,
but the guidance isn't very well aligned.
Temperatures are going to be nice this week. Highs will run in the
70s until after the weekend when things bump up to near 80. Lows
will stay in the 50s for the most part with Saturday morning
dropping into the 40s.
&&
.Aviation...(18Z TAF Issuance)
Updated at 120 PM EDT Tue Apr 23 2019
A little more focus in the forecast, with a narrow band of
instability noted on latest satellite products, right along the Ohio
River. Should see a few showers pop up by mid afternoon, with
thunderstorms developing an hour or two later at SDF. That line will
progress southeastward, into the LEX terminal before waning
instability allows any showers to die off late this evening. The
stronger storms could product brief IFR conditions as well as gusts
to 30 knots. Lower ceilings will lock in to the northern terminals
overnight and Wednesday morning, with shower chances returning late
in SDF's TAF period Wednesday afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...13
Short Term...RJS
Long Term...KDW
Aviation...RJS
Hazardous weather outlook, Apr 23, 2:42 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
342 PM EDT Tue Apr 23 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
342 PM EDT Tue Apr 23 2019 /242 PM CDT Tue Apr 23 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms are forecast expected into the evening hours,
mainly along and south of the Ohio River. Lightning, wind gusts of
35 to 45 mph, and locally heavy rain are the main weather hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated thunderstorms will be in the forecast Wednesday through
Thursday. Lightning and brief heavy rain will be the main hazards.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any stronger wind gusts later this evening.
RJS/KDW
In the hours before
Special weather statement, Apr 23, 5:30 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
630 PM EDT TUE APR 23 2019
INZ091-KYZ030-232300-
Floyd-Jefferson-
630 PM EDT TUE APR 23 2019
...A LINE OF STRONG THUNDERSTORMS IN THE NEW ALBANY AND LOUISVILLE
AREAS...
At 629 PM EDT, radar indicated strong thunderstorms from 6 miles
northwest of St. Dennis to Jeffersontown. Movement was east at 25
mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Lyndon, Middletown, Douglass Hills, and Hurstbourne.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3826 8541 3815 8543 3816 8591 3819 8590
3819 8596 3826 8596 3826 8597 3827 8597
3828 8576 3827 8574 3828 8572 3829 8548
TIME...MOT...LOC 2229Z 266DEG 22KT 3823 8595 3823 8557
13Special weather statement, Apr 23, 5:35 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
635 PM EDT TUE APR 23 2019
KYZ024-025-028-232300-
Meade-Hardin-Breckinridge-
635 PM EDT TUE APR 23 2019
...A LINE OF STRONG THUNDERSTORMS IS AFFECTING SOUTHEASTERN MEADE...
NORTH CENTRAL HARDIN...AND CENTRAL BRECKINRIDGE COUNTIES...
At 634 PM EDT/534 PM CDT/, radar indicated strong thunderstorms from
6 miles north of Hardinsburg to 11 miles southeast of Brandenburg.
Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Radcliff, Webster, Vine Grove, Irvington, Muldraugh, Ekron, Guston,
Mystic, Raymond, and Grahamton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 8653 3793 8651 3795 8651 3794 8602
3793 8585 3792 8583 3790 8583 3789 8582
3789 8584 3787 8583 3780 8590 3780 8654
TIME...MOT...LOC 2234Z 264DEG 22KT 3787 8650 3785 8606
13